To the Editor.
—One case of drug dependence on Midol (a combination of cinnamedrine hydrochloride, aspirin, phenacetin, and caffeine) is presented to alert the medical community to the possibility of this problem in patients who are taking this drug for menstrual discomfort. We believe that the dependence is caused by cinnamedrine, which is included in the combination drug product.Health care professionals and the public, in general, are aware of a drug problem in today's society. Drug abuse and drug addiction may be found throughout a wide spectrum of age and socioeconomic class. When considering drug addiction, defined as "a behavioral pattern of compulsive drug use, characterized by an overwhelming involvement with the use of a drug, the securing of its supply, and a high tendency to relapse after withdrawal,"1 usually depressants (opioids) and stimulants (amphetamines) obtained by prescription or "on the street" are thought of. However, we often
Babington MA, Monson RA. Dependence on Midol. Arch Intern Med. 1982;142(8):1583. doi:10.1001/archinte.1982.00340210181040